Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 08-10-2011, 10:31 AM   #1  
Tellin' it like it is!
Thread Starter
 
mkroyer's Avatar
 
Join Date: Jun 2009
Location: Denver Co
Posts: 1,657

S/C/G: RESTART:153.5/147/135

Height: 5'4"

Default Stuck--- is it my med combo?

All,
ive been trying to shed those 5-10 pounds ive gained the past year or so, but i appear to be utterly STUCK.... no matter what i do, the weight wont budge.
My Psychiatrist has me on a cocktail of 300 mg wellbutrin, 100 mg sertraline (zoloft) and 2 mg clonazopam, 3X a day (just the clonazapam) I have depression and generalized aniety...a history of panic attacks
i dont THINK ive really gained wight from the meds.....but i sure cant losse it... anyone have any knowledge or exxperience? yes, i know-- meds affect everyone differently
this is really the only forum i feel comfortable posting this kind of stuff in... everywhere else (on 3FC) i appear to have it so TOGETHER, with all the answers..... believe me, ive got the knowledge and understanding of fat loss and training down.....is it the implementation? is the sertraline causing mme to "give in" more to cravings?
mkroyer is offline   Reply With Quote
Old 08-10-2011, 11:30 AM   #2  
Senior Member
 
christine123's Avatar
 
Join Date: Jun 2011
Posts: 318

S/C/G: size 12/size 2-4/size 4

Height: 5'5

Default

I had a good friend with no weight problem, no food issues, etc. And she was on some anti-depressants and gained about 50lbs in 2 yrs. Eating habits stayed the same, exercise, etc. As soon as she quit the meds, she lost it all and returned to her normal size. This is without changing anything - food, exercise, etc. I think that the meds can affect the metabolism of certain foods, nutrients, etc. It's a common side effect. If the meds are helpful, maybe consider how much that outweighs getting those lbs off in the current moment? Working in mental health myself, I had a few people on meds say they preferred the weight gain and feeling better over letting go of the meds and feeling depressed (plus dropping weight again). I took Wellbutrin for a short time and found it caused appetite loss so I dropped a little weight. What does your doctor say/think? Good luck!
christine123 is offline   Reply With Quote
Old 08-10-2011, 11:34 AM   #3  
Senior Member
 
christine123's Avatar
 
Join Date: Jun 2011
Posts: 318

S/C/G: size 12/size 2-4/size 4

Height: 5'5

Default

I wanted to add that a known side effect of clonozopam is appetite increase. I am wondering if you've noticed that? Is it possible to work with your doctor to lower doses of any of the meds?
christine123 is offline   Reply With Quote
Old 09-01-2011, 12:52 PM   #4  
Junior Member
 
whiningawayxz's Avatar
 
Join Date: Mar 2011
Location: Seattle
Posts: 24

S/C/G: 146/146/125

Height: 5'3.5"

Default

Hi, I can concur with the sertraline. I'm on sertraline (Zoloft) as well and am stuck at my weight. I lost 3 lbs over a month with some serious work, but I think the meds are affecting making weight loss near impossible. I love the reduction in anxiety, but the inability to lose weight is making me depressed--so it's a bit of a catch 22. Anyone else on Zoloft? Any insights to dieting while on it?
whiningawayxz is offline   Reply With Quote
Old 09-01-2011, 12:56 PM   #5  
Senior Member
 
Thighs Be Gone's Avatar
 
Join Date: Oct 2008
Posts: 5,629

S/C/G: HW/232 SW 215/ CW 133/GW 120's

Height: 5.7 and 1/2

Default

I was on a different med but I can say that I put on 60 pounds with my use of Zoloft. It made me feel better but only short-term. For me, my anxiety comes and then followed by depression. I can't say I am 100% okay because I don't know that I am. I have found though with consistent, healthy eating and exercise I feel *almost* as good as the Zoloft made me feel. Fish oil has helped me too.
Thighs Be Gone is offline   Reply With Quote
Old 09-01-2011, 01:17 PM   #6  
Junior Member
 
want2lose80's Avatar
 
Join Date: Aug 2011
Posts: 2

Default

I have been on a diet and eating only 1300 calories a day for 5'7" and 233 pounds since March and nothing has came off so this week I thought I would try Weight Watchers and I have been walking at least 1.5 miles a day. So far I have not lost ANYTHING I am also on Wellbutrin 300mg and Effixor 300mg for depression. I just wish I would lose weight and be happy it get's tiresome to keep trying your hardest and then nothing!!!!
want2lose80 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:17 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.